International Workshop on Computational Psychiatry
OCT 5 Wednesday, 2016
10:30am - 5:30pm
Dream Hall (1st floor), CHUNG Moon Soul building (E16), KAIST
Computational approaches to understanding memory, learning, decision making, and emotion processing
The brain is an immensely complex system, making it hard to account for the brain's high-level functions, such as cognitive, emotional, and social components. The impairments of these circuits often lead to mental illness.
A new approach, dubbed as computational psychiatry, combines experiments with computational modelling to provide the means to prevent psychiatric disorders. This workshop discusses recent advances in applying neuroeconomics, computational neuroscience, artificial intelligence to the study decision making, learning and memory. A deeper insight into these functions is expected to permit development of model-based diagnosis of mental disorders.
*Host: Department of Bio and Brain Engineering, KAIST
*Organizer: Sang Wan Lee (inquiries: Hana Park, email@example.com)
LIST OF SPEAKERS
Sukbin Lim (New York University Shanghai, China)
She is an assistant professor of neural and cognitive sciences at NYU Shanghai. She obtained her PhD in mathematics at New York University. Her postdoctoral work was in the Center for Neuroscience at University of California, Davis, and in the Department of Neurobiology at University of Chicago. Her research interests are modeling and analysis of neuronal systems.
Sang Wan Lee (KAIST, South Korea)
He is an assistant professor of the department of bio and brain engineering at KAIST. He received his PhD in electrical engineering and computer science at KAIST. He was a postdoctoral associate at MIT, and a Della Martin postdoctoral scholar at Caltech. He was awarded a Della Martin Fellowship in Mental Illness. His research interests include brain-inspired artificial intelligence and computational neuroscience.
Shinsuke Suzuki (Tohoku University, Japan)
He is an assistant professor, Frontier Research Institute for Interdisciplinary Sciences, Tohoku University. He obtained his PhD in economics at University of Tsukuba. He was a postdoctoral fellow of the Japan Society for the Promotion of Science and Caltech. His research interests include computational and neural processes of social value-based decision making.
Robb Rutledge (University College London, UK)
He opened his lab at University College London in summer 2016. His lab is also affiliated with the Max Planck UCL Centre for Computational Psychiatry and Ageing Research and Wellcome Trust Centre for Neuroimaging. He did his PhD and postdoc at New York University. His research combines computational modeling with neuroimaging, pharmacology, and neurophysiology to study the relationship between decisions and emotions across the lifespan and in people with depression.
Benedetto de Martino (University of Cambridge, UK)
He is a director of the BdM Lab and a Sir Henry Dale Fellow (Royal Society & Wellcome Trust) at the University of Cambridge. He did his PhD at University College of London. In 2008 he was awarded a Wellcome postdoctoral fellowship with Daniel Kahneman as mentor. He worked two years in the Department of Economics at Caltech with Colin Camerer. His research interests are decision making and neuroeconomics. He is the leading author of highly cited papers in many high profile journals, including Science (2006), Journal of Neuroscience (2009), PNAS (2010), Neuron (2013), and Nature Neuroscience (2013).
[40-min presentations: Learning and memory]
10:30 – 10:40 [10min] Opening remarks (Sang Wan Lee)
10:40 – 11:20 [40min] Balanced cortical microcircuitry for working memory and revised NMDA hypothesis (Sukbin Lim)
11:20 – 12:00 [40min] Neural encoding of uncertainty information during one-shot learning (Sang Wan Lee)
12:00 - 14:00 Lunch break
[60-min presentations: Decision making and emotion]
14:00 – 15:00 [60min] Value computation in the human brain: its basis and contagious nature (Shinsuke Suzuki)
15:00 - 16:00 [60min] A computational and neural model of momentary subjective well-being (Robb Rutledge)
16:00 – 16:30 [30min] Coffee break
16:30 – 17:30 [60min] The construction of confidence and its role in guiding behaviour (Benedetto de Martino)